Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 239, NWS Raleigh, NC

July 22, 2016Chatham County, Lee County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2016, 5:02 PM EDT for Chatham County, Lee County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2016, 5:02 PM EDT (21:02 UTC)
Expired
Jul 22, 2016, 5:45 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, NC, Lee County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:40 PM EDTTSTM WND DMGBroadway, NCTREES DOWN ON HOMES AND POWER LINES ON HARRINGTON AVENUE, BROADWAY ROAD, AND BUCKHORN ROAD. POWER OUT ACROSS MOST OF TOWN. .
Jul 22, 5:40 PM EDTHAIL 1Broadway, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WUUS52 KRAH 222102
SVRRAH
NCC037-105-222145-
/O.NEW.KRAH.SV.W.0239.160722T2102Z-160722T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF SANFORD NEAR THE LEE AND CHATHAM COUNTY BORDER. THIS
  STORM WAS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONCURE...AREAS EAST OF HIGHWAY 1 IN NORTHERN LEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3550 7919 3557 7919 3562 7915 3565 7906
      3564 7902 3562 7899 3561 7899 3560 7898
      3559 7894 3554 7895 3544 7905 3544 7911
TIME...MOT...LOC 2100Z 007DEG 3KT 3558 7905 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
1 follow-up statement
420 
WWUS52 KRAH 222118
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT FRI JUL 22 2016

NCC037-105-222145-
/O.CON.KRAH.SV.W.0239.000000T0000Z-160722T2145Z/
CHATHAM NC-LEE NC-
518 PM EDT FRI JUL 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN CHATHAM AND NORTHEASTERN LEE COUNTIES...

AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF SANFORD NEAR HIGHWAY 42 NEAR THE LEE AND CHATHAM COUNTY
BORDER...MOVING SOUTH AT 5 TO 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AREAS ALONG HIGHWAY 42 IN NORTHEAST LEE COUNTY AND EXTREME
SOUTHEAST CHATHAM COUNTY.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3550 7916 3556 7915 3559 7914 3562 7907
      3563 7902 3562 7899 3561 7899 3560 7898
      3559 7894 3554 7895 3544 7905 3544 7911
TIME...MOT...LOC 2114Z 354DEG 7KT 3556 7903 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:45 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 22, 3:45 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
345 PM EDT FRI JUL 22 2016

.SYNOPSIS...
A hot mid level ridge of high pressure will expand from the central
U.S. across the mid-Atlantic states and Carolinas into early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Friday...

A band of storms which formed over the higher terrain of NC earlier
this afternoon continues to drift toward the SE, approaching our
western counties, while other very isolated cells form further east
over the eastern Piedmont where PW is slightly greater. These are
being assisted by weak DPVA but are facing a bit of hostility in the
environment with marginal to poor mid level lapse rates, very weak
deep layer shear, and slightly below normal PW. However, given the
good low level lapse rates, MLCAPE up to 2000 J/kg, and downdraft
CAPE over 1200 J/kg, these western cells still have a favorable
environment to work with, so will adjust pops a bit to expand slight
risk further east and raise pops on the far western fringe of the
CWA for the next several hours as this convection eases toward the
SE. A few of these storms could generate enhanced downdrafts given
the high D-CAPE, along with heavy rain due to slow movement. The
latest CAM runs show convection gradually diminishing by mid evening
in our CWA, and will trend pops down accordingly after nightfall.
With light winds and high dewpoints, would expect to see another
round of patchy light fog late tonight. Movement of convective
debris cloudiness from the NNW late tonight along with a light
breeze should curb radiational cooling from a hot ground overnight,
so temps should be warmer than last night, falling to 70-75. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 345 PM Friday...

The environment on Saturday should be similar to today, although PW
values are expected to rise steadily, with thicknesses continuing to
climb. We'll also be on the anticyclonic side of MCVs dropping
southward through the southern Appalachians, with no other dynamic
forcing mechanisms evident. So we'll be relying on purely
thermodynamic lift, it appears, focused on differential heating in
the higher terrain as well as subtle boundaries, a few of which may
be leftover from the current convection over western NC. Will expand
the low shower/storm chances a bit from today's pops, but still
expect coverage and upscale growth to be limited by warm and
somewhat dry mid levels. Thicknesses and new guidance indicate highs
of 94-98, and with dewpoints dropping no further than around 70 over
much of the area, heat index values should peak in the 99-104 range
for a couple of hours. This is below advisory criteria, so will
stick with a mention in the HWO for now, but this will certainly be
revisited tonight. Lows Sat night in the low-mid 70s, not allowing
much recovery from the heat stress. -GIH

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 245 PM Friday...

To begin the long term period, the strong upper ridge that provided
multiple days of intense heat across the Central Plains will have
dampened and became elongated in east-west fashion, extending into
the region. As it does, heights will rise over central NC through
the weekend. As such, max low level thickness values are progged to
top out in the low to mid 1440s on Sunday (slightly lower than
previous runs), with similar values on Monday. This combined with
mostly dry conditions and temps not cooling off much as night, temps
will be able to rise well into the mid 90s, maybe even the upper 90s
(warmest on Sunday). This combined with a moist air mass may
necessitate the issuance of a heat advisory, most likely across at
least the eastern half of the forecast area, where heat index values
will approach or exceed 105 degrees. With regards to precip chances,
overall they will stay rather low through early next week, but will
not be zero as there will be a persistent Piedmont trough that could
be a focus for convective development, as well as the sea breeze
and/or any weak disturbances that move through aloft.

The aforementioned ridge will continue to dampen and shift more
offshore through the middle of the week. Also, a shortwave trough is
progged to cross southern Canada and the Great Lakes Monday into
Tuesday. This will propel a cold front towards the region Tuesday
into Wednesday, but as can be expected this time of the year, there
is disagreement with just how far south it will make it and it will
likely stall near or just north of the area and then meander for a
few day. Another shortwave crossing the Ohio Valley will approach
towards the end of the week. Therefore, with us gradually losing the
influence of the upper ridge and with a cold front in the vicinity,
precip chances will start to increase, at least back to the normal
diurnal range, especially towards the middle to end of the week. The
increased cloud cover and precip chances should allow temps to
"cool" back to the low to mid 90s (however, still slightly above
normal). -KRD

&&

.AVIATION /18Z Friday through Wednesday/...
As of 1205 PM Friday...

High probabilities of VFR conditions persisting through the next 24
hours. Warm and dry air aloft will suppress most shower/storm
activity over Central NC this afternoon through midday Sat, with
clouds generally scattered and bases above 4 kft. Any isolated
storms would be circumnavigable. The better chances of a stray storm
would be near INT/GSO and FAY, although chances are too low to
include as a prevailing condition. As always, erratic gusty winds
and lightning can be expected in and near any storms. There is a
small chance for patchy shallow MVFR fog in low-lying areas late
tonight into early Sat morning at all TAF sites, but chances are too
small to mention at this time. Surface winds will remain light
through Sat, mainly from the southwest under 10 kts.

Looking beyond 18Z Sat: A few storms are possible late Sat afternoon
into Sat night, primarily at INT/GSO/FAY. Areas of MVFR fog may
develop late Sat night into Sun morning. Shower/storm chances will
start to improve late Sun into Sun night, with scattered daily
storms possible through Wed as the air mass moistens more deeply
over Central NC. Fog is possible early each morning Mon-Wed. -GIH

&&

.CLIMATE...
Record high temperatures and the year in which the record was most
recently set at Raleigh, Greensboro, and Fayetteville.

      Sat Jul 23  Sun Jul 24  Mon Jul 25

RDU    105/1952    101/2011    102/2010
GSO     99/1952     99/1914    101/1914
FAY    103/2011    105/1952    103/1914

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KRD
AVIATION...Hartfield
CLIMATE...BLAES
Hazardous weather outlook, Jul 22, 3:01 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT FRI JUL 22 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-231915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
301 PM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THROUGH MONDAY.
HEAT INDEX VALUES ARE LIKELY TO APPROACH OR EXCEED 100 DEGREES
EACH DAY. SOME LOCATIONS, MAINLY ACROSS THE EASTERN HALF OF THE
FORECAST AREA, MAY REACH OR EXCEED A HEAT INDEX OF 105 DEGREES
FOR A FEW HOURS, WHICH WOULD NECESSITATE A HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 3:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT FRI JUL 22 2016

NCZ039-222045-
RANDOLPH NC-
357 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL
RANDOLPH COUNTY UNTIL 445 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF ASHEBORO...ALONG AND JUST SOUTH
OF HIGHWAY 64. THIS STORM WAS NEARLY STATIONARY.

HEAVY RAINFALL AND WIND GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AREAS BETWEEN HIGHWAY 64 AND HIGHWAY 49 WEST OF THE CITY OF
ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3576 8006 3576 8005 3580 7997 3579 7986
      3573 7983 3567 7982 3564 7985 3561 7993
      3562 8003 3567 8006
TIME...MOT...LOC 1954Z 325DEG 2KT 3572 7996

VINCENT
Special weather statement, Jul 22, 4:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT FRI JUL 22 2016

NCZ021-222100-
FORSYTH NC-
419 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FORSYTH COUNTY UNTIL
500 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF WINSTON-SALEM...MOVING SOUTHEAST
AT 15 MPH.

TORRENTIAL RAINFALL AND WIND GUSTS AS HIGH AS 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...WALKERTOWN...BELEWS LAKE...
BELEWS CREEK...AND SEDGE GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY
52... HIGHWAY 311...AND HIGHWAY 158 NORTH AND EAST OF WINSTON SALEM.

&&

LAT...LON 3626 8036 3626 8004 3612 8004 3601 8005
      3603 8014 3603 8021 3600 8022 3600 8029
      3618 8035
TIME...MOT...LOC 2017Z 313DEG 11KT 3616 8021

VINCENT
Special weather statement, Jul 22, 4:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI JUL 22 2016

NCZ038-222115-
DAVIDSON NC-
439 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN DAVIDSON
COUNTY UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 85 NEAR THE
YADKIN RIVER. THESE STORMS WERE NEARLY STATIONARY.

TORRENTIAL RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...NEWSOM...HIGH ROCK LAKE...HIGH ROCK BOAT DOCK
MARINA...NC WILDLIFE ACCESS BOAT LAUNCH...HIGH ROCK LAKE MARINA &
CAMPGROUND AND HIGH ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ALONG
INTERSTATE 85 BETWEEN MILE MARKERS 83 AND 88 SOUTH OF LEXINGTON.

&&

LAT...LON 3579 8040 3582 8034 3578 8027 3567 8015
      3559 8011 3551 8010 3551 8018 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3569 8033 3570 8032 3572 8033
      3572 8042 3574 8046 3575 8046
TIME...MOT...LOC 2036Z 318DEG 5KT 3574 8037

VINCENT
Special weather statement, Jul 22, 4:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT FRI JUL 22 2016

NCZ039-074-222130-
RANDOLPH NC-MONTGOMERY NC-
446 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SEAGROVE...OR 9 MILES WEST OF
THE NORTH CAROLINA ZOO...MOVING SOUTH AT 10 MPH.

TORRENTIAL RAINFALL AND WIND GUSTS AS HIGH AS 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AREAS SOUTH OF HIGHWAY 49 AND WEST OF HIGHWAY 220 IN SOUTHWEST
RANDOLPH COUNTY...INCLUDING NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3564 8006 3568 7982 3549 7977 3547 7976
      3544 7975 3541 8002
TIME...MOT...LOC 2042Z 342DEG 8KT 3559 7992

VINCENT
Special weather statement, Jul 22, 4:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUL 22 2016

NCZ040-041-077-222130-
WAKE NC-CHATHAM NC-HARNETT NC-
449 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
SOUTHEASTERN CHATHAM AND NORTH CENTRAL HARNETT COUNTIES UNTIL 530 PM
EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 13 MILES NORTH OF
LILLINGTON...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FUQUAY-VARINA...ANGIER...DUNCAN...HARRIS LAKE BOAT LAUNCH...
SHEARON HARRIS RESERVOIR AND RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3552 7898 3552 7897 3554 7899 3554 7901
      3558 7905 3559 7905 3567 7885 3553 7869
      3552 7871 3552 7870 3551 7871 3543 7888
TIME...MOT...LOC 2049Z 338DEG 6KT 3559 7889

VINCENT
Special weather statement, Jul 22, 4:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT FRI JUL 22 2016

NCZ076-077-222130-
LEE NC-HARNETT NC-
456 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN LEE AND
NORTHWESTERN HARNETT COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SANFORD...MOVING SOUTH
SOUTHEAST AT 5 MPH.

BRIEF WIND GUSTS AS HIGH AS 55 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROADWAY...SEMINOLE AND RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
55 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3559 7911 3560 7906 3559 7905 3557 7905
      3554 7902 3554 7899 3552 7897 3554 7895
      3543 7888 3541 7909
TIME...MOT...LOC 2054Z 344DEG 4KT 3557 7905

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:31 PM EDTSpecial Weather StatementRAHWilson44 min
Jul 22, 3:49 PM EDTSpecial Weather StatementRAHChatham41 min
Jul 22, 3:57 PM EDTSpecial Weather StatementRAHRandolph48 min
Jul 22, 4:19 PM EDTSpecial Weather StatementRAHForsyth41 min
Jul 22, 4:39 PM EDTSpecial Weather StatementRAHDavidson36 min
Jul 22, 4:46 PM EDTSpecial Weather StatementRAHRandolph44 min
Jul 22, 4:49 PM EDTSpecial Weather StatementRAHHarnett41 min
Jul 22, 4:56 PM EDTSpecial Weather StatementRAHLee34 min
Jul 22, 5:25 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Jul 22, 5:39 PM EDTSpecial Weather StatementRAHMontgomery36 min
Jul 22, 5:54 PM EDTSpecial Weather StatementRAHStanly51 min
Jul 22, 6:18 PM EDTSpecial Weather StatementRAHMontgomery42 min
Jul 22, 7:21 PM EDTSpecial Weather StatementRAHHoke39 min
Jul 22, 7:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.